MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.Attempts have been made to obtain additional information regarding the event and the product for evaluation; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that after the intraocular lens (iol) was implanted, the patient experienced positive dysphotopsia, with distorted vision or bright lights causing weird reflections in the vision.Further information was provided that the patient was not correctable to better than 20/30 with refraction and contact lens over-refraction.The patient had an iol exchange with a monofocal iol, and the doctor is awaiting stabilization prior to determining the patient's final outcome.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: new information was received which provided the correct address and establishment name of the reporter that was incorrect on initial mdr 3012236936-2022-00591; therefore, it is captured in this supplemental report: section e1: establishment name: (b)(6).Section e1: address - line 1: (b)(6).Section e1: city: (b)(6).Section e1: post office or zip code: (b)(6).Additional information: section a2: age at time of the event: 39 years.Section a2: date of birth: (b)(6) 1982.Section a3: gender: female.Section a5: ethnicity: not hispanic/latino.Section a5: race: white.Section b3: date of event: (b)(6) 2022.Section d1: brand name: tecnis iol.Section d2: common device name: intraocular lens.Section d2: device product code: hql.Section d3: establishment name: amo puerto rico mfg.Inc.Section d3: country: united states of america section d3: address - line 1: road 402 north, anasco ind.Pk.Section d3: city: anasco.Section d3: state, province or territory: puerto rico.Section d3: postal office or zip code: 00610.Section d4: model number: dfr00v.Section d4: catalog number: dfr00vu225.Section d4: serial number: (b)(6).Section d4: expiration date: jun 14, 2024.Section d4: unique identifier (udi) number: (b)(4).Section d6a: if implanted, give date: (b)(6) 2021.Section d6b: if explanted, give date: (b)(6), 2022.Section h4: device manufacture date: jun 14, 2021.Added code 4625 - additional surgery (yag).Added code 4581 - appropriate clinical signs, symptoms, conditions term /code not available, which is to capture eye anatomy issue.Added code 2137 - blurred vision.Additional information was received which reported that the intraocular lens (iol) was explanted from the patient's operative eye due to distance vision blurry.Yag was performed and tears were used, however, vision was still not clear.The lens was exchanged for a sulcus lens.Refraction: -0.50-0.25 x100 20/30.No other information was provided.Through follow-up it was learned that a competitor brand iol, diopter 24.0, was implanted in the left eye as replacement.There was no medical or surgical intervention required and there was no patient injury.The patient is happy with the new monofocal iol, set for near.The doctor reported upon further questioning, the patient likely had a history of amblyopia in the left eye.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: may 12, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues that could cause or contribute to blurry vision or visual impairment.Based on the return condition of the lens, no further product evaluation could be performed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13691007
Report Number3012236936-2022-00591
Device Sequence Number836251
Product Code HQL
UDI-Device Identifier05050474750722
UDI-Public(01)05050474750722(17)240614
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/23/2022
06/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/21/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite